Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 101, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 4, 2012, 2:01 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2012, 2:01 PM EST (19:01 UTC)
- Expired
- Dec 5, 2012, 3:35 AM EST
- In force
- 14 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
459 WHUS71 KBUF 041901 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 201 PM EST TUE DEC 4 2012 LEZ020-050315- /O.EXP.KBUF.SC.Y.0099.000000T0000Z-121204T1900Z/ /O.NEW.KBUF.SC.Y.0101.121204T1901Z-121205T1100Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 201 PM EST TUE DEC 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST WEDNESDAY. * WINDS...WEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-050315- /O.EXT.KBUF.SC.Y.0099.000000T0000Z-121205T1100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 201 PM EST TUE DEC 4 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-050315- /O.CON.KBUF.SC.Y.0100.121205T0800Z-121206T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 201 PM EST TUE DEC 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-050315- /O.CON.KBUF.SC.Y.0100.121205T0800Z-121206T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 201 PM EST TUE DEC 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-050315- /O.CON.KBUF.SC.Y.0100.121205T0800Z-121206T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 201 PM EST TUE DEC 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO 4 AM EST THURSDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
625 WHUS71 KBUF 042041 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 341 PM EST TUE DEC 4 2012 LEZ040-041-050445- /O.EXT.KBUF.SC.Y.0099.000000T0000Z-121205T2300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 341 PM EST TUE DEC 4 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST WEDNESDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-050445- /O.CON.KBUF.SC.Y.0101.000000T0000Z-121205T1100Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 341 PM EST TUE DEC 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY... * WINDS...WEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-050445- /O.CON.KBUF.SC.Y.0100.121205T0800Z-121206T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 341 PM EST TUE DEC 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-050445- /O.CON.KBUF.SC.Y.0100.121205T0800Z-121206T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 341 PM EST TUE DEC 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-050445- /O.CON.KBUF.SC.Y.0100.121205T0800Z-121206T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 341 PM EST TUE DEC 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO 4 AM EST THURSDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
016 WHUS71 KBUF 050223 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 923 PM EST TUE DEC 4 2012 LEZ040-041-051030- /O.CON.KBUF.SC.Y.0099.000000T0000Z-121205T2300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 923 PM EST TUE DEC 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-051030- /O.CON.KBUF.SC.Y.0101.000000T0000Z-121205T1100Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 923 PM EST TUE DEC 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY... * WINDS...WEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-051030- /O.CON.KBUF.SC.Y.0100.121205T0800Z-121206T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 923 PM EST TUE DEC 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... * WINDS...NORTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-051030- /O.CON.KBUF.SC.Y.0100.121205T0800Z-121206T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 923 PM EST TUE DEC 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-051030- /O.CON.KBUF.SC.Y.0100.121205T0800Z-121206T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 923 PM EST TUE DEC 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO 4 AM EST THURSDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
895 WHUS71 KBUF 050835 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 335 AM EST WED DEC 5 2012 LEZ020-050945- /O.CAN.KBUF.SC.Y.0101.000000T0000Z-121205T1100Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 335 AM EST WED DEC 5 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LEZ040-041-051645- /O.CON.KBUF.SC.Y.0099.000000T0000Z-121205T2300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 335 AM EST WED DEC 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-051645- /O.CON.KBUF.SC.Y.0100.000000T0000Z-121206T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 335 AM EST WED DEC 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-051645- /O.CON.KBUF.SC.Y.0100.000000T0000Z-121206T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 335 AM EST WED DEC 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-051645- /O.CON.KBUF.SC.Y.0100.000000T0000Z-121206T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 335 AM EST WED DEC 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 1:58 PM EST, 3 minutes earlier.
Area forecast discussion, Dec 4, 1:58 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
158 PM EST TUE DEC 4 2012
.SYNOPSIS...
EXPECT AN UNSEASONABLY MILD DAY ACROSS THE REGION TODAY AHEAD OF
COLD FRONT THAT WILL BRING SHOWERS TO THE REGION LATE THIS AFTERNOON
AND TONIGHT. LATER IN THE NIGHT IT WILL TURN MUCH COLDER AS AN
ARCTIC FRONT DROPS SOUTHWARD ACROSS THE EASTERN GREAT LAKES REGION.
WEDNESDAY WILL BE MUCH MORE SEASONABLE WITH TEMPERATURES AVERAGING
MORE THAN 20 DEGREES LOWER THAN THOSE FROM TUESDAY. THE MERCURY WILL
CLIMB BACK ABOVE NORMAL FOR THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
SHOWERS HAVE BROKEN OUT AHEAD OF THE MAIN COLD FRONTAL PRECIPITATION
BAND THIS AFTERNOON AND POPS HAVE BEEN ADJUSTED UPWARDS
ACCORDINGLY. OTHERWISE CURRENT FORECAST IS ON TRACK. MOST AREAS
WEST OF THE GENESEE VALLEY HAVE REACHED THEIR TEMPERATURE MAX FOR
THE DAY AND CAN EXPECT TO SEE READINGS FALL BACK INTO THE 50S BY
LATE THIS AFTERNOON WHILE AREAS EAST OF THE GENESEE VALLEY WILL
SEE SCATTERED SHOWERS MOVING IN LATER THIS AFTERNOON...HOWEVER
THE BIG COOL DOWN SHOULD HOLD OFF UNTIL THIS EVENING.
THE COLD FRONT WILL CROSS INTO THE NIAGARA FRONTIER BY LATE THIS
AFTERNOON...PUSHING EAST TO THE GENESEE VALLEY AND THE NORTH COUNTRY
BY EARLY EVENING. LOOK FOR STEADY RAINFALL LOCATED ALONG AND JUST
BEHIND THE FRONT TO ACCOMPANY THE FRONTAL PASSAGE WITH AROUND A HALF
INCH OF RAIN POSSIBLE THANKS TO PWATS INCREASING TO OVER AN INCH AND
FAVORABLE DYNAMICS BOTH AT THE SURFACE WITH CONVERGENCE ALONG THE
FRONTAL BOUNDARY AND ALOFT WITH OUR REGION BEING LOCATED IN THE
RIGHT ENTRANCE REGION OF A 120KT 250MB JET STREAK. PRECIP AT ANY
GIVEN LOCATION SHOULD ONLY LAST 4-6 HOURS AT THE MOST AS A WELL
PRONOUNCED DRY-SLOT WILL WRAP ACROSS THE REGION BEHIND THE FRONT.
TEMPERATURES WILL FALL RAPIDLY BEHIND THE FRONT WITH FAR WESTERN NEW
YORK DROPPING RAPIDLY FROM EARLY AFTERNOON HIGHS IN THE MID 60S TO
THE LOWER 50S BY SUNDOWN. WARMER READINGS WILL HOLD UP BETTER FROM
THE GENESEE VALLEY EAST AHEAD OF THE FRONT...HOWEVER BY EARLY
TOMORROW MORNING LOOK FOR ALL OF THE FORECAST AREA TO BE IN THE 30S.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
SHARP COLD FRONT WILL BE EAST OF THE AREA BY WEDNESDAY MORNING.
STRONG SUBSIDENCE AND SHARP DRYING BEHIND IT WILL LEAD TO A PERIOD
OF SUNSHINE WEDNESDAY MORNING...OUTSIDE OF ANY LAKE CLOUDINESS.
HOWEVER...DEEPER MOISTURE AND COLDER AIR WILL WRAP BACK INTO THE
AREA BEHIND THE SECONDARY/ARCTIC COLD FRONT. 850 MB TEMPERATURES
FALLING TO AROUND -13C WILL BE SUPPORTIVE OF LAKE EFFECT SNOWS
BY WEDNESDAY AFTERNOON IN FAVORED WEST-NORTHWEST FLOW AREAS...
PRIMARILY ACROSS THE CHAUTAUQUA RIDGE OFF LAKE ERIE AND ALONG THE
SOUTH SHORE OF LAKE ONTARIO FROM THE SOUTHERN TUG HILL OVER TO AREAS
EAST OF ROCHESTER.
MODEL SOUNDINGS SHOWING INVERSION HEIGHTS RISING THROUGH THE
AFTERNOON HOURS AND THERE APPEARS TO BE DECENT MOISTURE REACHING
INTO THE FAVORED DENDRITIC GROWTH ZONE. HOWEVER...THESE PARAMETERS
ONLY LOOK TO BE FAVORABLE FOR A NARROW TIME WINDOW...GENERALLY 6 TO
9 HOURS FROM WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. BELIEVE
ACCUMULATIONS WILL BE MINOR...WITH THE LAKE EFFECT LARGELY LIMITED
DUE TO VEERING WINDS FROM WEST-NORTHWEST TO THE NORTH-NORTHWEST.
THIS TRANSITION TO A ANTICYCLONIC FLOW REGIME WILL ACT TO DISRUPT
THE BANDS AND ALSO LIMIT THE SNOWBAND FOCUS IN ANY SINGLE LOCATION.
IN ADDITION...THE CORE OF THE COLDEST AIR LOOKS TO SHIFT OFF TO THE
EAST WEDNESDAY NIGHT WITH INVERSION HEIGHTS QUICKLY DROPPING.
THEREFORE...ONLY EXPECT AN INCH OR TWO AT BEST OF ACCUMULATION...IN
THE FAVORED LOCATIONS.
AS MENTIONED...THIS LAKE EFFECT WILL BE FAIRLY SHORT LIVED AS A HIGH
PRESSURE RIDGE MOVES THROUGH THE GREAT LAKES WEDNESDAY NIGHT AND
THURSDAY. ASSOCIATED DRY AIR AND SUBSIDENCE SHOULD END THE ANY LAKE
EFFECT SNOW OVERNIGHT WEDNESDAY NIGHT...WITH PLENTY OF SUNSHINE
EXPECTED FOR THURSDAY.
THE UPPER RIDGE AND SURFACE HIGH WILL SHIFT EAST THURSDAY NIGHT.
THIS WILL ALLOW A STRENGTHENING RETURN FLOW TO DEVELOP OVER THE
EASTERN GREAT LAKES. LOWS WILL BE TRICKY THURSDAY NIGHT...AS
INCREASING SOUTHERLY WINDS WILL LIMIT RADIATIONAL COOLING. SHOULD
SEE THE GREATEST FLUCTUATION OVER THE EAST HALF OF THE AREA SINCE
WINDS WILL TAKE LONGER TO DEVELOP THERE...WHILE PARTS OF THE WEST
MAY STRUGGLE TO FALL BELOW FREEZING.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
ZONAL UPPER LEVEL PATTERN WILL AGAIN BE ESTABLISHED OVER THE CONUS
ON FRIDAY KEEPING A CORE OF ARCTIC AIR OVER CENTRAL CANADA FROM
DIGGING SOUTH. AS SURFACE HIGH PRESSURE QUICKLY MOVES OFF THE
NORTHEAST COAST UNDER THE PROGRESSIVE FLOW PATTERN A SOUTHERLY FLOW
WILL SET UP BRINGING ABOVE NORMAL TEMPERATURES THROUGH THE WEEKEND.
A DISTURBANCE TRANSLATING THROUGH THE UPPER LEVEL FLOW WILL KICK OFF
A WEAK SURFACE WAVE ALONG A WEAK FRONT SET UP OVER THE CENTRAL
LAKES. THIS WAVE OF LOW PRESSURE WILL BRING A CHANCE FOR RAIN OR
EVEN SOME SNOW IN COLDER SPOTS EAST OF LAKE ONTARIO ON FRIDAY NIGHT
AND PLAIN RAIN ON SATURDAY.
BY SUNDAY A MORE AMPLIFIED JET STEAM WILL DEVELOP ACROSS THE
CONUS AS A TROUGH DIGS ACROSS THE INTER-MOUNTAIN WEST. UPPER LEVEL
RIDGING WILL BUILD OVER THE EASTERN US WITH AT LEAST ONE STORM
SYSTEM FORMING OVER THE CENTRAL PLAINS LATE IN THE WEEKEND AND
LIFTING NORTH ACROSS THE GREAT LAKES THROUGH TUESDAY.
THE MAIN OPERATIONAL GUIDANCE PACKAGES DIVERGE AT THIS POINT IN THE
SFC SOLUTIONS. GIVEN THE TRACK HISTORY OF THE ECMWF AND CONSISTENCY
OF THAT PARTICULAR MODEL DURING THE PAST SEVERAL RUNS...WILL LEAN ON
THE ECMWF FOR ITS EXPERTISE IN WHAT SHOULD BE A VERY ACTIVE PERIOD
FOR OUR REGION.
THAT BEING SAID...THE FIRST OF TWO SFC LOWS IS DEPICTED AS LIFTING
ACROSS LOWER MICHIGAN AND SOUTHERN ONTARIO SUNDAY NIGHT AND MONDAY.
H85 TEMPS OF +8C WILL SURGE NORTHWARDS AHEAD OF THIS FEATURE...
MAKING THE END OF THE WEEKEND UNSEASONABLY MILD. A STRONG COLD FRONT
WILL THEN SWEEP THE WARM AIR OUT OF THE REGION WITH A PERIOD OF RAIN
ACCOMPANYING THE PASSAGE. WHILE IT WILL GET A LITTLE WINDY IN THE
WAKE OF THIS FRONT...THE REAL WIND POTENTIAL WILL COME WITH A SECOND
STORM THAT IS FORECAST TO BE EVEN STRONGER.
LOOKING JUST OUTSIDE OF THE FORECAST PERIOD...THE ECMWF DEPICTS THAT
A STRONG 'CUTTER' STORM WILL LIFT BY JUST TO THE WEST OF OUR
FORECAST AREA ON TUESDAY. THIS FEATURE HAS MANY OF THE
CHARACTERISTICS OF A HIGH WIND PRODUCING STORM SYSTEM FOR OUR AREA
SO IT WILL DESERVE CLOSE ATTENTION. STAY TUNED.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
COLD FRONT AND ITS ASSOCIATED PRECIP WILL CONTINUE TO ADVANCE
TOWARDS THE REGION THIS AFTERNOON INTO THIS EVENING. REGION RADARS
ALREADY SHOW SOME SHOWERS MOVING INTO THE AREA AHEAD OF THE FRONT
AND WILL CONTINUE TO INCREASE IN COVERAGE INTO THIS EVENING. FROPA IS
EXPECTED AT KBUF/KIAG/KJHW AROUND 21-22Z...KROC/KART AROUND 22-23Z.
WINDS WILL SHARPLY VEER TO THE WEST ALONG WITH A PERIOD OF MVFR
CONDITIONS IN MODERATE RAIN SHOWER ACTIVITY FOLLOWED BY A RETURN TO
VFR TONIGHT AS DRY AIR MOVES INTO THE REGION BEHIND THE FRONT.
WEDNESDAY...EXPECT MAINLY VFR WITH POSSIBLE MVFR IN LAKE EFFECT SNOW
SHOWERS SOUTHEAST OF THE LAKES.
OUTLOOK...
THURSDAY...VFR.
FRIDAY AND SATURDAY...MVFR WITH SHOWERS.
SUNDAY...VFR WITH A CHANCE SHOWERS.
MONDAY...MVFR WITH SHOWERS.
&&
.MARINE...
A SOUTHERLY WIND VEERING TO SOUTHWESTERLY OVER LAKE ERIE TODAY WILL
INCREASE TO 15 TO 20 KNOTS TO BRING SMALL CRAFT CONDITIONS TO LAKE
ERIE...AND THE UPPER NIAGARA RIVER INTO THE AFTERNOON HOURS. WINDS
SHOULD REMAIN SOUTHERLY AND BELOW SCA LEVELS ON LAKE ONTARIO TODAY.
LATE TONIGHT AN ARCTIC FRONT WILL DROP SOUTHWARD OVER THE EASTERN
GREAT LAKES. THIS COLD AIR ADVECTION OVER THE WARMER LAKES WILL LEAD
TO WAVES RISING TO SCA LATE TONIGHT AND THROUGH MUCH OF WEDNESDAY ON
LAKE ONTARIO. WAVES MAY INCREASE TO 4 TO 5 FEET ON LAKE ERIE LATER
WEDNESDAY.
HIGH PRESSURE AND WARMING ALOFT WILL RETURN ON THURSDAY TO BRING A
RETURN TO TRANQUIL CONDITIONS ON THE LAKES AND RIVERS.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR LEZ040-
041.
SMALL CRAFT ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR
LEZ020.
SMALL CRAFT ADVISORY FROM 3 AM WEDNESDAY TO 4 AM EST
THURSDAY FOR LOZ043-044.
SMALL CRAFT ADVISORY FROM 3 AM WEDNESDAY TO MIDNIGHT EST
WEDNESDAY NIGHT FOR LOZ042-045.
&&
SYNOPSIS...THOMAS
NEAR TERM...WOOD
SHORT TERM...TMA
LONG TERM...RSH/SMITH
AVIATION...AR/WOOD
MARINE...THOMASHazardous weather outlook, Dec 4, 8:11 AM EST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 811 AM EST TUE DEC 4 2012 NYZ001>003-010>012-019-020-085-051315- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-SOUTHERN ERIE- 811 AM EST TUE DEC 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE THAT A STRONG STORM SYSTEM COULD LIFT BY JUST TO THE WEST OF OUR REGION LATE MONDAY INTO TUESDAY OF NEXT WEEK. A DEEPENING STORM WITH THIS TRACK WOULD PRODUCE STRONG AND POTENTIALLY DAMAGING WINDS ACROSS THE WESTERN COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>008-013-014-021-051315- WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-ONTARIO- ALLEGANY- 811 AM EST TUE DEC 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-051315- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 811 AM EST TUE DEC 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 3:58 AM EST | Small Craft Advisory | BUF | 42 hr | |
| Dec 4, 3:58 AM EST | Small Craft Advisory | BUF | 36 hr |
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.